Statin Drugs can Cause Memory Loss
If you suffer from high cholesterol, you understand what can happen if it’s not taken care of properly. High cholesterol, though controllable, can leave you at risk for numerous medical issues, including, but not limited to, cardiovascular disease, strokes and heart attacks.
In order to control Hypercholesterolemia, your doctor may prescribe certain drugs called statin drugs, that are used to help control, maintain, and lower your cholesterol levels. Statins are the standard drugs that doctors turn to to help treat and control this disease. Statins are sold under a number of names including Lipitor, Mevacor, Pravachol, and Zocor.
There are many side effects to these commonly prescribed drugs for cholesterol. Patients using statin drugs may experience muscle pain and weakness, digestive problems, rash and flushing, liver damage, and lastly, memory loss.
Memory loss is an issue that a lot of statin drug users deal with, and it is one of the complaints that they typically voice to their doctors. Memory loss, along with other neurological side effects, tend to affect those using statin drugs to control their hypercholesterolemia.
Due to the varying side effects of statin drugs, some doctors tend to shy away from prescribing it until other measures have been used to help control their patient’s high cholesterol. Living a healthy lifestyle, by exercising, eating well, and keeping your weight controlled, are other alternatives to taking statin drugs and experiencing memory lapses and memory loss. These alternatives should be taken into consideration, especially if you feel the side effects outweigh the risks of higher cholesterol levels.